Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Byung Keun Yang 2 Articles
L-carnitine vs Extracorporeal Elimination for Acute Valproic acid Intoxication: A Systematic Review
Byung Keun Yang, Jae Eun Ku, Young Seon Joo, Je Sung You, Sung Phil Chung, Hahn Shick Lee
J Korean Soc Clin Toxicol. 2014;12(2):39-45.   Published online December 31, 2014
  • 83 View
  • 1 Download
AbstractAbstract PDF
Purpose: The purpose of this study is to review the evidence comparing the efficacy and safety between L-carnitine and extracorporeal elimination therapy in the management of acute valproic acid L-carnitine vs Extracorporeal Elimination for Acute Valproic acid Intoxication Methods: PubMed, Embase, Cochrane library, Web of Science, KoreaMed, KMbase, and KISS were searched, using the terms carnitine and valproic acid. All studies, regardless of design, reporting efficacy or safety endpoints were included. Reference citations from identified publications were reviewed. Both English and Korean languages were included. Two authors extracted primary data elements including poisoning severity, presenting features, clinical management, and outcomes. Results: Thirty two articles including 33 cases were identified. Poisoning severity was classified as 3 mild, 11 moderate, and 19 severe cases. Nine cases were treated with L-carnitine while 24 cases received extracorporeal therapy without L-carnitine. All patients except one expired patient treated with hemodialysis recovered clinically and no adverse effects were noted. A case report comparing two patients who ingested the same amount of valproic acid showed increased ICU stay (3 vs 11 days) in case of delayed extracorporeal therapy. Conclusion: Published evidence comparing L-carnitine with extracorporeal therapy is limited. Based on the available evidence, it is reasonable to consider L-carnitine for patients with acute valproic acid overdose. In case of severe poisoning, extracorporeal therapy would also be considered in the early phase of treatment.
A Case of Acute Hepatic Failure due to Acetaminophen Overdose Treated with Molecular Adsorbents Recirculating System$^{(R)}$
Byung Keun Yang, Je Sung You, Young Seon Joo, Sung Phil Chung, Hahn Schick Lee
J Korean Soc Clin Toxicol. 2014;12(1):31-34.   Published online June 30, 2014
  • 75 View
  • 0 Download
AbstractAbstract PDF
We report on a patient who developed acute hepatic failure despite intravenous N-acetyl cysteine therapy who was treated with the Molecular Adsorbents Recirculating System (MARS). She presented 20 hours after the ingestion of 13 g of acetaminophen. The MARS is based on albumin dialysis principle which can be applied for patients with acute poisoning from drugs that have high protein-binding capacity because of its ability to selectively remove from circulation protein-bound toxins. The clinical toxicologist should be consider this technology when treating patients with hepatic failure following acetaminophen poisoning.

JKSCT : Journal of The Korean Society of Clinical Toxicology